A Removability Result for Holomorphic Functions of Several Complex Variables


 Holomorphic function, subharmonic function, Hausdorff measure, exceptional sets.

How to Cite

Juhani Riihentaus. (2016). A Removability Result for Holomorphic Functions of Several Complex Variables. Journal of Basic & Applied Sciences, 12, 50–52. https://doi.org/10.6000/1927-5129.2016.12.07


Suppose that Ω is a domain of Cn, n > 1, E ⊂ Ω closed in W, the Hausdorff measure H2n-1(E)=0, and f is holomorphic in Ω/E. It is a classical result of Besicovitch that if n = 1 and f is bounded, then f has a unique holomorphic extension to Ω. Using an important result of Federer, Shiffman extended Besicovitch’s result to the general case of arbitrary number of several complex variables, that is, for n > 1. Now we give a related result, replacing the boundedness condition of f by certain integrability conditions of f and of ∂2f/∂z2j, j=1,2,…,n.



Besicovitch AS. On sufficient conditions for a function to be analytic, and on behavior of analytic functions in the neighborhood of non-isolated singular point. Proc London Math Soc (2) 1931; 32: 1-9.

Shiffman B. On the removal of singularities of analytic sets. Michigan Math J 1968; 15: 111-120. http://dx.doi.org/10.1307/mmj/1028999912

Federer H. Geometric measure theory. Berlin: Springer 1969.

Riihentaus J. Removable singularities of analytic functions of several complex variables. Math Z 1978; 158: 45-54. http://dx.doi.org/10.1007/BF01214564

Riihentaus J. Removable singularities of analytic and meromorphic functions of several complex variables. Colloquium on Complex Analysis, Joensuu, Finland, August 24-27, 1978 (Complex Analysis, Joensuu 1978). In: Proceedings (eds. Ilpo Laine, Olli Lehto, Tuomas Sorvali), Lecture Notes in Mathematics 747; 1978: 329-342, Springer-Verlag, Berlin 1979.

Riihentaus J. Subharmonic functions, mean value inequality, boundary behavior, nonintegrability and exceptional sets. Workshop on Potential Theory and Free Boundary Flows; August 19-27, 2003: Kiev, Ukraine. In: Transactions of the Institute of Mathematics of the National Academy of Sciences of Ukraine; 2004: Kiev; 1 (no. 3): 169-91.

Riihentaus J. An inequality type condition for quasinearly subharmonic functions and applications. Positivity VII, Leiden, July 22-26, 2013, Zaanen Centennial Conference. In: Trends in Mathematical Series, Birkhäuser, to appear.

Riihentaus J. Exceptional sets for subharmonic functions. J. Basic & Applied Sciences 2015; 11: 567-571. http://dx.doi.org/10.6000/1927-5129.2015.11.75

Helms LL. Introduction to potential theory. New York: Wiley-Interscience 1969.

Hervé M. Analytic and plurisubharmonic functions in finite and infinite dimensional spaces. Lecture Notes in Mathematics 198. Berlin: Springer 1971.

Lelong P. Plurisubharmonic functions and positive differential forms. New York: Gordon and Breach 1969.

Rado T. Subharmonic functions. Berlin: Springer 1937.

Chirka, EM. Complex Analytic Sets. Dordrecht: Kluwer Academic Publisher 1989.

Jarnicki M., Pflug P. Extension of Holomorphic Functions. Berlin: Walter de Gruyter 2000.

Jarnicki M., Pflug P. Separately Analytic Functions. Zürich: European Mathematical Society 2011.

Creative Commons License

This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Copyright (c) 2016 Juhani Riihentaus